MAUDE Adverse Event Report: MOBIUS IMAGING, LLC AIRO COMPUTED TOMOGRAPHY (CT) X-RAY SYSTEM; COMPUTED TOMOGRAPHY X-RAY SYSTEM

MOBIUS IMAGING, LLC AIRO COMPUTED TOMOGRAPHY (CT) X-RAY SYSTEM; COMPUTED TOMOGRAPHY X-RAY SYSTEM
Model Number MOBICT-32
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The airo system was inspected by the product distributor ((b)(4)), and the system data logs were reviewed by the distributor and manufacturer (mobius imaging).During the initial inspection of the system, the gimbal rotation proximity sensors and one of the actuators were found damaged.The review of the system logs showed an intermittent change in the orientation of the gimbal/scan direction during the scan in question.Upon further investigation, it was determined that a manufacturing error led to this malfunction.The gimbal rotation proximity sensors and actuators were found to be incorrectly assembled into the gimbal, which caused one of the actuators to come in contact with, and damage the sensors, causing the incorrect sensor to become activated intermittently.When the incorrect sensor became activated during the reconstruction of the scan, the system thought that the scan was run in the opposite direction compared to the actual scan direction, and applied the incorrect directional markers (foot/head and right/left) to the scan.The airo system was repaired.The factory log files from all airo systems were reviewed for evidence that other sensors and actuators were incorrectly installed, and no evidence was found to indicate any other airo systems were assembled incorrectly.Preventative action(s): to prevent the incorrect assembly of the gimbal rotation proximity sensors and actuators from occurring again, the proximity switch actuators and their respective mounting parts will be separated into sub-assemblies with discrete assembly procedures, with identifying labels to distinguish the correct mounting position; and the airo final assembly procedure will be updated to clearly show the correct mounting/installation position of the sensors and actuators, and have a step in the procedure to double check position.
 
Event or Problem Description
The customer reported that during a double-sided si-screw-placement with the airo, the orientation markers on the image (foot/head and right/left) were incorrect (reversed) for the 2nd of 3 scans.The surgeon wanted to optimize one of the screws, but because of the wrong orientation shown on image #2, the surgeon initially started to remove the incorrect screw.They realized the error immediately and put the screw back in the same hole.There was no adverse impact to the patient.

Brand Name
AIRO COMPUTED TOMOGRAPHY (CT) X-RAY SYSTEM
Common Device Name
COMPUTED TOMOGRAPHY X-RAY SYSTEM
Manufacturer (Section D)
MOBIUS IMAGING, LLC
2 shaker road
suite f10
shirley MA 01464
MDR Report Key8241927
Report Number3010151377-2017-00005
Device Sequence Number16691897
Product Code JAK
UDI-Device Identifier00869346000200
UDI-Public(01)00869346000200(11)161017
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMOBICT-32
Device Catalogue NumberMOBICT-32
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1